Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 3, 2007, 3:43 PM CDT for 17 counties in Kansas. It took effect at Apr 4, 2007, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 3:43 PM CDT (20:43 UTC)
- In effect from
- Apr 4, 2007, 4:00 AM CDT
- Expired
- Apr 4, 2007, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 032043 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 343 PM CDT TUE APR 3 2007 ...FROST EXPECTED ACROSS MOST OF SOUTHWEST KANSAS TONIGHT... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR THE FREEZING MARK BY EARLY WEDNESDAY. DUE TO THE RECENT WARM WEATHER AND ACCELERATED GROWTH OF VEGETATION, A FROST ADVISORY WILL BE ISSUED EVEN THOUGH IT IS STILL EARLY IN THE GROWING SEASON. KSZ030-031-043>046-061>065-074>079-040445- /O.NEW.KDDC.FR.Y.0001.070404T0900Z-070404T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 343 PM CDT TUE APR 3 2007 /243 PM MDT TUE APR 3 2007/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE AFTER 4 AM AND WILL ALLOW FOR THE FORMATION OF FROST. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AFTER SUNRISE AT 9 AM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ LACY
2 follow-up statements
000 WWUS73 KDDC 040258 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 958 PM CDT TUE APR 3 2007 ...FROST EXPECTED ACROSS MOST OF SOUTHWEST KANSAS TONIGHT... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR THE FREEZING MARK BY EARLY WEDNESDAY. DUE TO THE RECENT WARM WEATHER AND ACCELERATED GROWTH OF VEGETATION...A FROST ADVISORY WILL BE ISSUED EVEN THOUGH IT IS STILL EARLY IN THE GROWING SEASON. KSZ030-031-043>046-061>065-074>079-041400- /O.CON.KDDC.FR.Y.0001.070404T0900Z-070404T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 958 PM CDT TUE APR 3 2007 /858 PM MDT TUE APR 3 2007/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE AFTER 4 AM AND WILL ALLOW FOR THE FORMATION OF FROST. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AFTER SUNRISE AT 9 AM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 041352 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 852 AM CDT WED APR 4 2007 ...FROST CONDITIONS ENDING WITH THE RISING SUN THIS MORNING... .TEMPERATURES ARE RISING ABOVE FREEZING THIS MORNING AS THE SUN CONTINUES TO RISE IN THE SKY. THEREFORE, THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. KSZ030-031-043>046-061>065-074>079-041500- /O.EXP.KDDC.FR.Y.0001.000000T0000Z-070404T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 852 AM CDT WED APR 4 2007 /752 AM MDT WED APR 4 2007/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING. TEMPERATURES ARE RISING ABOVE THE FREEZING MARK AND WILL ALLOW FOR THE EXPIRATION OF THE FROST ADVISORY AT 9 AM. $$ LACY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 3, 3:04 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 3, 3:04 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 304 PM CDT TUE APR 3 2007 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES WILL BE TEMPERATURES AND PRECIP CHANCES/TYPE/AMOUNTS ON THURSDAY. UPPER ANALYSIS AT JET LEVEL CONTINUED TO SHOW 2 BRANCHES OF THE WESTERLIES ACROSS THE CONUS. THE NORTHERN STREAM IS BY FAR THE MOST ACTIVE ATTM WITH A POTENT SHORTWAVE TROF MOVING THRU THE PLAINS AND MIDWEST TODAY. THIS SYSTEM HAS PUSHED A COLD FRONT THROUGH KANSAS AND HAS BROUGHT MUCH COOLER TEMPS TO THE AREA. WINDS AT TIMES WERE NEAR OR JUST ABOVE ADVISORY CRITERIA FOR A COUPLE HOURS THIS MORNING BUT HAVE SINCE BACKED OFF. AT 700MB, A COLD FRONT STRETCHED FROM THE PAC NW SOUTHEAST TO THE CENTRAL ROCKIES AND THEN EAST ACROSS NEBRASKA. THIS BAROCLINIC ZONE WILL BECOME IMPORTANT LATER ON IN THE FORECAST. AT 850MB, A COLD CONVEYOR JET OF 50-60KTS WAS OBSERVED BY BOTH THE 12Z DDC SOUNDING AND THE HVL PROFILER THIS MORNING BEHIND THE 850MB FRONT. THE SURFACE COLD FRONT IS CONTINUING TO SLICE SOUTHEAST AWAY FROM WESTERN KANSAS TODAY, STRETCHING FROM CENTRAL MISSOURI ACROSS EASTERN AND SOUTHERN OKLAHOMA AND INTO NORTHWEST TEXAS. SOME MID AND HIGH LEVEL MOISTURE WAS OBSERVED OVER THE WEST AND THIS IS STARTING TO SHOW UP IN THE FORM OF ROCKY MOUNTAIN GENERATED CIRRUS ON THE LEE SIDE. BASED ON LATEST RH PROGS IN THE 500-200MB LAYER, THERE SHOULDNT BE A SIGNIFICANT INCREASE IN HIGH CLOUD UNTIL TOMORROW SO SKIES SHOULD REMAIN MOSTLY CLEAR TO PARTLY CLOUDY TONIGHT. WINDS WILL BECOME LIGHT BY LATE IN THE NIGHT ALLOWING TEMPS TO DROP OFF DUE TO RADIATIONAL COOLING. LOWS SHOULD DROP INTO THE LOW TO MID 30S IN MOST PLACES WHICH WILL ALLOW FROST TO FORM OVER A GOOD PORTION OF THE CWA. TEMPS COULD EVEN DROP INTO THE UPPER 20S OVER THE NORTH AND WEST BY MORNING. BASED ON THE FACT THAT THE CLIMATOLOGICAL LAST FREEZE ISNT UNTIL APRIL 21ST, WILL HOLD OFF ANY MENTION OF HEADLINES. IT IS ALREADY MENTIONED IN THE HWO AND ON OUR WEBPAGE AND THIS SHOULD BE SUFFICIENT. AS THE MID LEVEL BAROCLINIC ZONE SAGS INTO WESTERN KANSAS TOMORROW, CLOUDS SHOULD BEGIN TO INCREASE SOME. WITH COOL, EASTERLY UPSLOPE FLOW IN PLACE GOING HIGHS NEAR 50 STILL LOOK GOOD, ALTHOUGH PLACES UP NORTH WILL LIKELY NOT REACH 50 BASED ON PROGGED 850MB TEMPS FROM THE UKMET/GFS. THE REAL CHALLENGE COMES LATE WEDNESDAY NIGHT INTO THURSDAY. BOTH THE GFS AND UKMET BRING SOME ENERGY IN FROM THE PACIFIC AROUND A LOW AMPLITUDE RIDGE OVER THE WEST AND THEN EAST SOUTHEAST ACROSS THE PLAINS ON THURSDAY. THIS SYSTEM WILL INTERACT WITH THE MID LEVEL FRONTAL ZONE ALREADY IN PLACE TO INHANCE WARM ADVECTION/LIFT OVER KANSAS. MODEL SOUNDINGS SHOW TOP DOWN SATURATION WITH TIME AS THE COLUMN GETS LIFTED AND PRECIP FALLS. THE MODELS SEEM TO BE PINPOINTING NORTH CENTRAL KANSAS AS THE HOT SPOT FOR PRECIP. THIS APPEARS TO BE DUE TO THE MODELS STRENGTHENING THE MID LEVEL WARM FRONTOGENESIS IN THE LEFT EXIT REGION OF A JET STREAK WITH TIME AS IT MOVES FROM WEST TO EAST ACROSS THE CWA DURING THE DAY. WHAT COMPLICATES THE SITUATION IS THE FALLING 850MB TEMPS AS THE DAY PROGRESSES WITH CONTINUED COLD ADVECTION. THE GFS/UKMET DROP 850MB TEMPS BELOW ZERO DURING THE DAY WHICH SHOULD TURN PRECIP OVER TO SNOW ACROSS THE NORTH FIRST THEN FARTHER SOUTH WITH TIME. DUE TO UNCERTAINTY REGARDING HOW MUCH OF THE MODEL QPF WILL BE RAIN VS. SNOW, WILL CALL FOR ACCUMULATIONS OF UP TO 1 INCH IN MY NORTHEAST BEFORE IT ENDS. BY 00Z, THE WAVE WILL HAVE NEARLY CLEARED THE CWA AND THE PRECIP SHOULD BE COMING TO AN END FAIRLY QUICKLY DURING THE EVENING FROM NORTHWEST TO SOUTHEAST. TEMPERATURES WILL NOT RISE MUCH ON THURSDAY WITH CLOUDS/PRECIP/UPSLOPE FLOW IN PLACE ACROSS THE CWA. I LOWERED TEMPS SEVERAL DEGREES AND BASED MY FCST ON A BLEND OF THE GFS/UKMET SURFACE TEMP MODEL FIELDS. CERTAINLY WILL NOT FEEL LIKE APRIL IN THE COMING DAYS. LACY DAYS 3-7... THE MAIN FORECAST CHALLENGE FOR THE MEDIUM TO LONG RANGE FORECAST IS THE DEGREE OF COLDNESS WHICH WILL AFFECT THE DAYS 4 THROUGH 6...AND THE RESULTANT PRECIP TYPE AND POPS. THE 12Z RUN OF THE GFS AGREES FAIRLY WELL WITH THE 00Z ECMWF IN BRINGING A MID LEVEL WAVE THROUGH IN THE NORTHWEST FLOW ALOFT THURSDAY EVENING AND NIGHT. AS THIS 1ST SYSTEM DIVES SOUTHEASTWARD...COLD AIR TO OUR NORTH WILL BE DRAGGED DOWN INTO OUR CWA. WILL FOLLOW THE LIKELY POPS ON THURSDAY WITH CHANCE POPS NORTH THURSDAY NIGHT FOR SNOW NORTH...TO SLIGHT CHANCES FOR LIGHT RAIN OR LIGHT SNOW IN THE CENTRAL SECTION OF OUR CWA...TO SLIGHT CHANCE FOR LIGHT RAIN IN OUR SOUTHWEST SECTIONS. AS THE COLD AIR WILL BE IN PLACE FRIDAY...ONLY PLAN ON SLIGHT CHANCES FOR LIGHT RAIN OR LIGHT SNOW FRIDAY. BUT ANOTHER MID LEVEL WAVE IS INDICATED BY THE GFS AS ROTATING AROUND THE UPPER LOW OVER THE GREAT LAKES...BRINGING ANOTHER ROUND OF CHANCE CATEGORY LIGHT RAIN TO OUR SOUTHWEST AND A CHANCE FOR LIGHT SNOW OUT THE NORTHWEST 1/3RD SECTION OR SO. THERE APPEARS TO BE A CHANCE FOR MEASURABLE SNOW IN OUR NORTHEAST 1/3RD OR SO OF OUR CWA. WILL GO WITH CHANCE FOR LIGHT RAIN OR LIGHT SNOW IN THE MID SECTION OF THE CWA. EXPECT EITHER SAT MORNING OR SUNDAY MORNING TO BE THE COLDEST...WITH MID 20S NORTH TO AROUND 30 SOUTH. AFTER SUNDAY...EXPECT A MODERATE WARM UP TO SET IN WITH HIGH PRESSURE BUILDING IN FROM THE WEST. NO SIGN OF PRECIP FOR DAY 7 IN CURRENT EXTENDED MODELS. BURKE && .AVIATION... EXPECT VFR SKIES AND VSBYS WITH NORTH WINDS SETTLING DOWN TOWARD SUNSET. AFTER SUNSET...EXPECT WINDS TO BECOME NORTHEAST AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 32 52 35 39 / 0 0 20 50 GCK 31 54 36 40 / 0 0 20 30 EHA 34 58 38 51 / 0 0 20 20 LBL 33 56 38 47 / 0 0 20 20 HYS 30 49 33 36 / 0 0 10 60 P28 35 52 36 43 / 0 0 10 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/12
Hazardous weather outlook, Apr 3, 10:06 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1006 AM CDT TUE APR 3 2007 KSZ030-031-043>046-061>066-074>081-084>090-041100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1006 AM CDT TUE APR 3 2007 /848 AM MDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT IF SKIES REMAIN CLEAR TONIGHT THERE COULD BE AREAS OF FROST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THURSDAY THROUGH SUNDAY MORNINGS WILL BE COLD WITH LOWS AT OR BELOW FREEZING. AT THIS TIME...IT LOOKS AS THOUGH SATURDAY AND SUNDAY MORNINGS WILL HAVE LOW TEMPERATURES IN THE 20S...RANGING FROM THE MID 20S IN THE HAYS...SCOTT CITY AND LACROSSE AREAS TO THE UPPER 20S FARTHER SOUTH IN SOUTHWESTERN KANSAS. IN ADDITION...THERE IS A CHANCE FOR SNOW THROUGH THE SAME PERIOD FROM THURSDAY THROUGH SUNDAY. THE HIGHER CHANCES FOR MEASURABLE SNOW WILL BE THURSDAY NIGHT AND AGAIN FROM FRIDAY NIGHT INTO SUNDAY. SOME ACCUMULATION WILL BE POSSIBLE...BUT EXACT AMOUNTS AND LOCATIONS ARE DIFFICULT TO PINPOINT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:45 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 10 more | 3 hr |
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.